Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2015, 9:01 PM CDT for Hitchcock County, Nebraska; Rawlins County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 9:01 PM CDT (02:01 UTC)
- Expired
- Apr 24, 2015, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Rawlins County, KS, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WUUS53 KGLD 250201 SVRGLD KSC153-NEC087-250245- /O.NEW.KGLD.SV.W.0050.150425T0201Z-150425T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 901 PM CDT FRI APR 24 2015 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS... SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA... * UNTIL 945 PM CDT * AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF LUDELL...OR 11 MILES NORTH OF ATWOOD...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3989 10119 4007 10114 4008 10086 3986 10088 TIME...MOT...LOC 0201Z 276DEG 13KT 3997 10106 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
4 follow-up statements
163 WWUS53 KGLD 250213 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 913 PM CDT FRI APR 24 2015 KSC153-NEC087-250245- /O.CON.KGLD.SV.W.0050.000000T0000Z-150425T0245Z/ RAWLINS KS-HITCHCOCK NE- 913 PM CDT FRI APR 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES... AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF LUDELL...OR 12 MILES NORTH OF ATWOOD...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS 11 NORTH OF ATWOOD. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3989 10114 4007 10108 4008 10086 3986 10088 TIME...MOT...LOC 0212Z 268DEG 15KT 3999 10096 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
359 WWUS53 KGLD 250227 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 927 PM CDT FRI APR 24 2015 KSC153-NEC087-250245- /O.CON.KGLD.SV.W.0050.000000T0000Z-150425T0245Z/ RAWLINS KS-HITCHCOCK NE- 927 PM CDT FRI APR 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES... AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF HERNDON...OR 14 MILES NORTHEAST OF ATWOOD...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3988 10101 4007 10101 4008 10086 3986 10088 TIME...MOT...LOC 0227Z 276DEG 13KT 3998 10088 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
785 WWUS53 KGLD 250234 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 934 PM CDT FRI APR 24 2015 KSC153-NEC087-250245- /O.CON.KGLD.SV.W.0050.000000T0000Z-150425T0245Z/ RAWLINS KS-HITCHCOCK NE- 934 PM CDT FRI APR 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES... AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF HERNDON...OR 15 MILES NORTHEAST OF ATWOOD...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS NORTH OF ATWOOD. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3987 10096 4007 10096 4008 10086 3986 10088 TIME...MOT...LOC 0234Z 274DEG 12KT 3998 10087 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
644
WWUS53 KGLD 250241
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM CDT FRI APR 24 2015
KSC153-NEC087-250250-
/O.EXP.KGLD.SV.W.0050.000000T0000Z-150425T0245Z/
RAWLINS KS-HITCHCOCK NE-
941 PM CDT FRI APR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAWLINS AND
SOUTHEASTERN HITCHCOCK COUNTIES WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3987 10096 4007 10096 4008 10086 3986 10088
TIME...MOT...LOC 0238Z 276DEG 13KT 3998 10087
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:35 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 24, 5:35 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 435 PM MDT FRI APR 24 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 201 PM MDT FRI APR 24 2015 AT 1PM MDT VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED PARTLY TO MOSTLY CLOUDY SKIES FOR LOCATIONS ACROSS THE TRI STATE AREA WEST OF HIGHWAY 83...WITH LOWER BROKEN TO OVERCAST CONDITIONS EAST OF THE HIGHWAY AHEAD OF AN ADVANCING WARM FRONTAL BOUNDARY. CUMULUS DEVELOPMENT WAS BEGINNING TO DEVELOP ON RADAR AND SATELLITE IMAGERY ALONG A TROUGH/DRY LINE IN EASTERN COLORADO. RAP AND WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROUGH BEGINNING TO TAKE A NEGATIVE TILT INTO THE CENTRAL AND SOUTHER HIGH PLAINS. THE LATEST HRRR GUIDANCE WAS SHOWING CONVECTIVE INITIATION AT 20Z...ALTHOUGH CELLS ARE ALREADY BEGINNING TO DEVELOP. NMM AND ARW GUIDANCE IS ALSO A BIT BEHIND REALITY WITH HAVING CONVECTION DEVELOP BETWEEN 21Z AND 00Z. 0-1 KM AND 0-3 KM HELICITY WAS NOT IMPRESSIVE WITH WIDESPREAD VALUES UNDER 50 FOR THE FORECAST AREA...SO NOT EXPECTING TORNADOES TO BE A WIDESPREAD THREAT THIS AFTERNOON WITH DEVELOPING STORMS. HOWEVER...0-6 KM BULK SHEAR APPROACHING 35-40 KTS ACROSS THE AREA IN COMBINATION WITH 1500 J/KG OF CAPE SUGGESTS A LARGE HAIL THREAT. WITH DCAPE VALUES MOSTLY BETWEEN 400 AND 500 J/KG...ISOLATED SEVERE WIND GUSTS FROM STORMS IS POSSIBLE...BUT EXPECTING THUNDERSTORMS THIS AFTERNOON TO PRIMARILY HAVE A LARGE HAIL THREAT. STORMS WILL GET GOING BY MID AFTERNOON AND LAST THROUGH THE EVENING. CLOUD COVER WILL BE PRESENT LATE THIS EVENING DUE TO A STEADY STREAM OF MOISTURE MOVING INTO THE FORECAST AREA...HOWEVER A SHORTWAVE RIDGE ALOFT WILL BEGIN TO FORM ACROSS THE AREA AND BRING DRIER AIR INTO THE AREA OVERNIGHT. LOW TEMPERATURES WILL BE SLIGHTLY WARMER THAN NORMAL IN THE MID TO UPPER 40S. DRY AND WARM CONDITIONS WILL BE PRESENT TOMORROW WITH THE SHORTWAVE UPPER LEVEL RIDGE THAT WILL MOVE INTO THE AREA...ALTHOUGH DRY WEATHER WILL BE SHORT LIVED AS ANOTHER TROUGH WITH A CUT OFF LOW FEATURE MOVES INTO THE COLORADO FRONT RANGE AND BRINGS CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE ARE SOME LOCATIONS WITH CAPE VALUES APPROACHING 700 J/KG AND 0-6 BULK SHEAR APPROACHING 35 KTS...HOWEVER FORECAST AREAS IN MODELS DO NOT NECESSARILY LINE UP. THEREFORE...NOT EXPECTING A WIDE SEVERE WEATHER THREAT SATURDAY AFTERNOON...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM THREAT WILL EXIST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 201 PM MDT FRI APR 24 2015 SATURDAY NIGHT-MONDAY...LARGE SCALE UPPER LOW CLOSES OFF JUST SOUTH OF FOUR CORNERS REGION SATURDAY NIGHT AND MOVES ACROSS THE SOUTHERN PLAINS THROUGH MONDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE THE CWA LATE SATURDAY NIGHT AND SUNDAY AND STALL SOUTH AND WEST OF OUR CWA. SOUTHERLY THEN EASTERLY FLOW WILL BRING VERY GOOD MOISTURE ADVECTION INTO OUR CWA AS THIS UPPER LEVEL FEATURE MOVES EAST WITH OVERRUNNING NORTH OF THE STALLED FRONTAL ZONE WHERE ELEVATED FRONT/FRONTOGENETIC FORCING WILL BE IN PLACE. BETTER PRECIP SIGNAL IS CURRENTLY SATURDAY NIGHT THROUGH SUNDAY ACROSS THE WESTERN AND SOUTHWESTERN PART OF THE CWA...WHERE I CONTINUED TREND OF RAISING POPS. IT STILL LOOKS LIKE WE COULD SEE LIGHT PRECIP PERSIST AT LEAST THROUGH LATE SUNDAY NIGHT BEFORE DRIER AIR BEGINS TO ADVECT SOUTH AND SUBSIDENCE BUILDS SOUTHWEST MONDAY. IF CURRENT SIGNAL/TREND CONTINUE I COULD SEE RAISING POPS TO CATEGORICAL LATE SATURDAY NIGHT/SUNDAY...AND TO LIKELY CATEGORY SUNDAY NIGHT THROUGH MONDAY. WHILE 40KM GUIDANCE SHOWS QPF AS FAR EAST AS NORTON/GRAHAM THROUGH THESE PERIODS...PATTERN TENDS TO FAVOR AREAS CLOSER TO FRONTAL ZONE/HIGHER TERRAIN IN COLORADO...SO I KEPT LOWERS POPS NORTHEAST/EAST. IN POST FRONTAL ENVIRONMENT WITH THICK STRATUS/LIKELY PRECIPITATION HIGH TEMPS WILL BE COOLER AND I CONTINUED THE TREND OF LOWER HIGHS ESPECIALLY SUNDAY WHEN HIGHS MAY STRUGGLE TO REACH THE UPPER 40S IN SOME AREAS. MONDAY NIGHT-FRIDAY...THERE IS A SECONDARY H3 JET ROTATING THROUGH THE NORTHERN PLAINS BEHIND THE LARGE SCALE TROUGH...AND THIS COULD BRING ANOTHER QUICK SHOT OF LIGHT SHOWERS....OTHERWISE LARGE SCALE RIDGING WILL BRING DRY CONDITIONS AND A WARMING TREND BACK TO THE REGION THROUGH THURSDAY. MUCH WARMER CONDITIONS ARE EXPECTED BY NEXT FRIDAY (80S) AS LEE TROUGH STRENGTHENS. WHILE THERE ISN'T A LOT OF AGREEMENT AT THIS RANGE THE PATTERN DOES SUPPORT POSSIBLE AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT IN THE HIGHER TERRAIN IN COLORADO MOVING EAST INTO THE WESTERN PORTIONS OF OUR CWA...SO SLIGHT CHANCE POPS WERE KEPT IN PLACE FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 430 PM MDT FRI APR 24 2015 KGLD...VFR THROUGH THE PERIOD. THROUGH 01Z OR 02Z WINDS GENERALLY FROM THE NORTHEAST 5-10KTS BUT WITH VARIOUS OUTFLOW BOUNDARIES FROM THUNDERSTORMS ERRATIC AND GUSTY WINDS POSSIBLE. 02Z-14Z WINDS FROM THE WEST NEAR 10KTS WITH ONLY A FEW CLOUDS EXPECTED. 14Z-18Z WINDS VEER TO THE NORTHWEST AROUND 12KTS WITH SKC CONDITIONS EXPECTED. 18Z THROUGH THE REST OF THE TAF PERIOD WINDS CONTINUE TO VEER TO THE NORTH (18Z) THEN NORTHEAST (22Z) AT 11KTS OR LESS. MAY SEE A FEW CU DEVELOP AROUND 18Z BUT MORE LIKELY LATER IN THE AFTERNOON AS A WEATHER DISTURBANCE APPROACHES FROM THE WEST. KMCK...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 05Z WINDS VARIABLE WINDS 6KTS OR LESS. 06Z-15Z MODELS HINT AT SOME LOW LEVEL MOISTURE IN THE BOUNDARY LAYER THAT MAY BE ENOUGH TO PRODUCE A SCATTERED TO BROKEN DECK. FOR NOW HAVE A SCATTERED DECK. WINDS BECOMING NORTHWEST 5-10KTS. 16Z THROUGH THE REST OF THE TAF PERIOD AM EXPECTING NORTHWEST WINDS TO VEER TO THE NORTHEAST THEN EAST- NORTHEAST UNDER 10KTS. SHOULD SEE A BROKEN DECK OF CLOUDS AROUND 4K FT FOR MUCH OF THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MK LONG TERM...DR AVIATION...99
Hazardous weather outlook, Apr 24, 11:53 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT FRI APR 24 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE EAST OF THE COLORADO BORDER. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS NORTHWEST KANSAS AND FAR SOUTHWEST NEBRASKA WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE SATURDAY AFTERNOON INTO SUNDAY NIGHT. HOWEVER...THESE STORMS ARE NOT EXPECTED TO PRODUCE WIDESPREAD SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 24, 7:53 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM CDT FRI APR 24 2015
KSZ003-004-015-250130-
DECATUR KS-NORTON KS-SHERIDAN KS-
753 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN...
SOUTHEASTERN DECATUR AND SOUTHWESTERN NORTON COUNTIES UNTIL 830 PM
CDT...
AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JENNINGS...OR 18 MILES SOUTHEAST OF OBERLIN...MOVING SOUTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORCATUR...JENNINGS AND CLAYTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3957 10015 3957 10016 3936 10016 3937 10047
3986 10027 3987 10014
TIME...MOT...LOC 0052Z 005DEG 24KT 3966 10026
007Special weather statement, Apr 24, 8:12 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 812 PM CDT FRI APR 24 2015 KSZ029-250130- GOVE KS- 812 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOVE COUNTY UNTIL 830 PM CDT... AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GOVE...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOVE. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 96 AND 99. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3912 10045 3906 10026 3890 10033 3896 10054 TIME...MOT...LOC 0112Z 018DEG 13KT 3901 10040 LUNDQUIST
Special weather statement, Apr 24, 8:43 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 843 PM CDT FRI APR 24 2015 KSZ015-250200- SHERIDAN KS- 843 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN COUNTY UNTIL 900 PM CDT... AT 843 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF MORLAND TO 4 MILES SOUTH OF HOXIE...AND MOVING SOUTH AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TASCO AND STUDLEY. LAT...LON 3913 10050 3932 10047 3942 10016 3913 10016 TIME...MOT...LOC 0143Z 014DEG 12KT 3935 10021 3929 10041 LUNDQUIST
Special weather statement, Apr 24, 8:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 848 PM CDT FRI APR 24 2015 KSZ002-NEZ080-250215- RAWLINS KS-HITCHCOCK NE- 848 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES UNTIL 915 PM CDT... AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF STRATTON TO 9 MILES NORTHWEST OF ATWOOD...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL RAWLINS AND SOUTHEASTERN HITCHCOCK COUNTIES. LAT...LON 4010 10085 3986 10097 3987 10123 4010 10114 TIME...MOT...LOC 0148Z 272DEG 23KT 4004 10110 3993 10115 LUNDQUIST
Special weather statement, Apr 24, 8:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 858 PM CDT FRI APR 24 2015 KSZ015-250215- SHERIDAN KS- 858 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 915 PM CDT... AT 857 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG STORMS OVER THE SOUTH HALF OF SHERIDAN COUNTY...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOXIE...GRINNELL...ANGELUS...SEGUIN...TASCO AND STUDLEY. LAT...LON 3913 10072 3943 10068 3943 10016 3913 10016 TIME...MOT...LOC 0157Z 009DEG 14KT 3924 10042 LUNDQUIST
Local storm report, Apr 24, 9:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 11 N ATWOOD 39.97N 101.04W
04/24/2015 E1.00 INCH RAWLINS KS TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
&&
BWARRENThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:35 PM CDT | Special Weather Statement | GLD | Red Willow | 25 min |
| Apr 24, 11:58 PM CDT | Special Weather Statement | GLD | Red Willow | 32 min |
| Apr 25, 12:34 AM CDT | Special Weather Statement | GLD | Furnas | 26 min |
| Apr 25, 12:42 AM CDT | Special Weather Statement | GLD | Red Willow | 33 min |
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 54 min |
| Apr 24, 7:16 PM CDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Apr 24, 7:49 PM CDT | Special Weather Statement | GLD | Gove | 26 min |
| Apr 24, 7:53 PM CDT | Special Weather Statement | GLD | Decatur | 37 min |
| Apr 24, 8:12 PM CDT | Special Weather Statement | GLD | Gove | 18 min |
| Apr 24, 8:43 PM CDT | Special Weather Statement | GLD | Sheridan | 17 min |
| Apr 24, 8:48 PM CDT | Special Weather Statement | GLD | Rawlins | 27 min |
| Apr 24, 8:58 PM CDT | Special Weather Statement | GLD | Sheridan | 17 min |
| Apr 24, 9:33 PM CDT | Special Weather Statement | GLD | Rawlins | 27 min |
| Apr 24, 9:56 PM CDT | Special Weather Statement | GLD | Decatur | 19 min |
| Apr 24, 10:51 PM CDT | Special Weather Statement | GLD | Decatur | 24 min |
| Apr 24, 10:53 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 36 min |
| Apr 25, 12:24 AM CDT | Special Weather Statement | GLD | Decatur | 36 min |
| Apr 25, 1:00 AM CDT | Special Weather Statement | GLD | Norton | 30 min |
| Apr 25, 1:14 AM CDT | Special Weather Statement | GLD | Norton | 31 min |
| Apr 25, 1:33 AM CDT | Special Weather Statement | GLD | Graham | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.